Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 118, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2004, 4:58 AM CDT for Lampasas County, Mills County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2004, 4:58 AM CDT (09:58 UTC)
- Expired
- Aug 20, 2004, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Lampasas County, TX, Mills County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:30 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 20, 4:30 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 20 2004 .DISCUSSION... 430 AM CDT CONSIDERABLE RAINFALL ACROSS SOUTHERN ZONES OVERNIGHT...STILL ONGOING. FURTHER HEAVY PRECIP DEVELOPING TO THE WEST OVER SJT CWA... WILL BRING +RA TO WESTERN ZONES THIS MORNING. IN ADDITION... FAST-MOVING MCS RACING OUT OF LBB CWA...WILL BRING +RA TO NW ZONES. WIDESPREAD HEAVY RAIN LIKELY TODAY WITH THESE SYSTEMS AND FURTHER DEVELOPMENT RESULTING FROM SUBSEQUENT IMPULSES...NUMEROUS RESIDUAL BOUNDARIES...AND ABUNDANT MOISTURE. FLOOD WATCH EXPANDED TO INCLUDE ALL BUT NE ZONES...EFFECTIVE THROUGH AFTERNOON PACKAGE ISSUANCE. HAVE CHOSEN TO HOLD OFF ON FROPA...KEEPING BOUNDARY JUST TO THE NORTH OF THE CWA FRIDAY NIGHT INTO SATURDAY. BOUNDARY TO PLAY A PIVOTAL ROLE IN ANY ADDITIONAL PRECIP DEVELOPMENT SATURDAY...WITH MORE PASSING IMPULSES EMBEDDED IN FLOW. POPS TO DIMINISH LATE IN THE WEEKEND...AS RIDGE INFLUENCE BEGINS. EXTENDED MODELS TRENDING EVEN MORE TOWARD RIDGING NEXT WEEK. HELD OFF ON RAISING TEMPS MUCH...BUT SUMMER MAY RETURN. NONETHELESS... NO POPS BEYOND END OF WEEKEND. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 72 87 71 / 80 40 30 20 WACO, TX 85 73 89 73 / 80 40 30 20 PARIS, TX 84 72 86 70 / 60 40 30 20 DENTON, TX 83 70 84 69 / 80 40 30 20 MCKINNEY, TX 83 70 84 69 / 80 40 30 20 DALLAS, TX 84 73 87 72 / 80 40 30 20 TERRELL, TX 84 72 86 70 / 60 40 30 20 CORSICANA, TX 85 75 89 73 / 80 40 30 20 TEMPLE, TX 86 74 92 73 / 80 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT FRIDAY FOR ZONES TXZ091>093... TXZ100>104...TXZ115>120...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Aug 19, 5:35 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900- ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX- CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX- ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX- HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX- KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX- MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX- RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX- TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX- 535 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FRIDAY FOR THE SOUTHERN SECTIONS OF NORTH TEXAS...ALONG AND SOUTH OF AN ATHENS... HILLSBORO...TO COMANCHE LINE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHING FROM SOUTHWEST TEXAS INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. THE HEAVIEST RAINFALL IS EXPECTED ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE IN THE WATCH AREA WITH ISOLATED TOTALS IN EXCESS OF FIVE INCHES. SINCE THE GROUND IN MANY LOCATIONS IS ALREADY SATURATED...THIS ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH FLOODING. ALONG WITH THE FLOODING THREAT...A FEW STORMS COULD BRIEFLY BECOME SEVERE THIS EVENING...GENERALLY SOUTH OF AN ATHENS TO HAMILTON LINE...AND PRODUCE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE FRIDAY MORNING ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS. THUNDERSTORM CHANCES WILL ALSO INCREASE ACROSS THE NORTHERN HALF OF NORTH FRIDAY AS COLD FRONT APPROACHES FROM THE NORTH. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT THROUGH MONDAY...AS THE FRONT STALLS IMMEDIATELY SOUTH OF THE RED RIVER. HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY SOUTH OF AN ATHENS TO HAMILTON LINE.
In the hours before
Special weather statement, Aug 20, 12:28 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1228 AM CDT FRI AUG 20 2004 TXZ100-101-115-200630- JACK-STEPHENS-YOUNG- 1228 AM CDT FRI AUG 20 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF OLNEY...TO 5 MILES NORTH OF THROCKMORTON...TO 15 MILES NORTH OF HASKELL...MOVING SOUTHEAST AT 20 MPH. GRAHAM...JEAN...JERMYN...LOVING...OLNEY AND SOUTH BEND ARE IN THE PATH OF THIS LINE OF STORMS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:08 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Aug 19, 7:43 PM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Aug 19, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 61 min |
| Aug 19, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 55 min |
| Aug 19, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 30 min |
| Aug 20, 5:17 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Aug 20, 6:47 AM CDT | Flash Flood Warning | FWD | Comanche | 118 min |
| Aug 20, 9:31 AM CDT | Flash Flood Warning | FWD | McLennan | 119 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.